Jump to content

advice


hayley
 Share

Recommended Posts

hey,

i just thought i would tell you some good news.I went to work yesterday for four hours.Im so proud of myself.

The problem is i'm paying for it now with my joints and pain. Especially my hips.I using my stick to walk round the house today. Maybe i should get some super glue and glue them in the right place as they are so wobbly.

I also wanted to ask advice again.Well i just brought a bp monitor and when i have my episodes my bp goes to 148/101 hr 106 and when i was ill last night after work it was 96/61 hr 57.

Any ideas on anything that can even out blood pressure because im really struggling.

Also im thinking about going back on antidepressants as my moods are so bad .Im' worried that they will make me worse though.

Ive read this can also even out the autonomic nervous system.Am i correct.

any advice please.

thankyou.

hx

take care everyone.

Link to comment
Share on other sites

hayley--you are correct that ssri's CAN help relieve autonomic problems. I take a low dose ssri and my symptoms are minimal as long as I continue to take it. Without it, I also have the highs (especially) and also lows with blood pressure, as well as more tachycardia--and the other attendant POTS symptoms. It seems it would be worth a try--hope you can talk to your doctor about it.

So glad to see you are getting more active now--what a great sign of improvement. Exercise helps too--but start slowly with that if you haven't been doing much for awhile.

take care,

Katherine

Link to comment
Share on other sites

hayley--you are correct that ssri's CAN help relieve autonomic problems. I take a low dose ssri and my symptoms are minimal as long as I continue to take it. Without it, I also have the highs (especially) and also lows with blood pressure, as well as more tachycardia--and the other attendant POTS symptoms. It seems it would be worth a try--hope you can talk to your doctor about it.

MomtoGiuliana,

I am considering antidepressants to try to relieve the POTS cardiac-related stuff. Since your SSRI is working, would you kindly tell me what you're on and how much?

Link to comment
Share on other sites

Mine works well too...I'm on Lexapro, 10 mg, once per day. I take mine in the early morning, but everyone is different. Supposedly, some people do better taking it at night. I was on Celexa prior to Lexapro, at 20 or 30 mg? It worked well too, but my doctor shifted me to Lexapro because he felt is worked better for most of his patients w/ POTS.

Nina

Link to comment
Share on other sites

I take 20 mg of prozac--originally, once a day in the AM. I am still trying to figure out the minimum dosage that would work for me, workign with my doctor. These days, I take 20 mg every other day, in the AM. The reason my doctor selected prozac was b/c I started it when I was still breastfeeding and it is the safest SSRI when breastfeeding, supposedly. If it hadn't worked so well for me, I would have tried Lexapro by now, which is more commonly prescribed for POTS, but prozac is highly effective for me and my doctor has never recommended switching to anything else. Hope this helps! Katherine

Link to comment
Share on other sites

thankyou for replying.

ive tried most antidepressants.prozac,seroxat, citralpram all turned me into someone i was not.They made my depression worse. I did try sertraline and got on well with that.

If i was on a low dose though would it still help my moods aswell as pots symptoms.?

thanks h x

Link to comment
Share on other sites

hayley-

just wanted to say congrats on your efforts work-wise. i've been in a similar place so know that it takes SO much out of you.

also, i'm not on an ssri now but have been at times with some success. i've been on celexa & then lexapro, changed b/c of insurance issues & with no noticable difference.

everyone is so different in terms of responses to ssris - both in terms of autonomic symptoms & mood - so you'll probably have to go through a bit of trial & error re: doses & whatnot...hopefully not too much, but it does require some patience.

good luck,

:-)melissa

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...